How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42857
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

My ankles and feet swell and ache. I have been taking water

Customer Question

my ankles and feet swell and ache. I have been taking water pills to no avail. it helps to e llevate them high
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.
I am sorry you are having such bad edema and swelling in your legs
yes, elevating them high up with you reclined in a recliner as often as you can can help decrease edema in your legs
wearing compression stockings on your legs during the day can help squeeze fluid out of your legs
bilateral edema can be caused by a weak heart or low albumin levels from your liver if you have a weak liver.
you should see a physical therapist regarding exercise therapy you can do to help strengthen your legs to help the muscles push out fluid
massage therapy can also help decrease swelling in your legs
avoiding salt in your diet can help you retain less fluid
neurontin is used to help decrease pain from neuropathy which can come from diabetes
do you have diabetes or heart problems?
when was the last time you saw your doctor about your leg swelling issue?
Expert:  tazechip replied 1 year ago.
Hi. Under no circumstances should you try compression stockings or massage therapy for this problem and you need to see your doctor immediately. This could be a deep venous thrombosis problem--clots in the leg veins--or serious congestive heart failure. This is a very urgent situation and you need medical attention now
Expert:  Dr. David replied 1 year ago.
This is Dr. David
I'm sure your doctor knows about this problem since your doctor has prescribed to you the lasix or water pill you are taking.
DVT or deep venous thrombosis would be unlikely to be in both legs causing blood clots and swelling.
and elevating your legs up to help decrease swelling really wouldn't help a DVT blood clot.
but in your case, elevating your legs up does help decrease swelling in your legs.
I first mentioned the possibility of heart weakness or liver weakness or low ablumin levels which can cause swelling in both legs.
fixing a weak heart or a weak liver most of the time can be very difficult to do, no matter how good your doctor is.
let me know if you have questions.

Related Medical Questions